Revisiting the Tail Asymptotics of the Double QBD Process: Refinement and Complete Solutions for the Coordinate and Diagonal Directions
We consider a two-dimensional skip-free reflecting random walk on a nonnegative integer quadrant. We are interested in the tail asymptotics of its stationary distribution, provided its existence is assumed. We derive exact tail asymptotics for the stationary probabilities on the coordinate axis. This refines the asymptotic results in the literature and completely solves the tail asymptotic problem on the stationary marginal distributions in the coordinate and diagonal directions. For this, we use the so-called analytic function method in such a way that either generating functions or moment-generating functions are suitably chosen. The results are exemplified by a two-node network with simultaneous arrivals.
We are grateful to Mark S. Squillante for encouraging us to complete this work. We are also thankful to the three anonymous referees. This research was supported in part by the Japan Society for the Promotion of Science under Grant No. 21510165.
- 2.Borovkov, A.A., Mogul’skii, A.A.: Large deviations for Markov chains in the positive quadrant. Russ. Math. Surv. 56, 803–916 (2001)Google Scholar
- 4.Dai, J.G., Miyazawa, M.: Stationary distribution of a two-dimensional SRBM: geometric views and boundary measures. Submitted for publication (arXiv:1110.1791v1) (2011)Google Scholar
- 13.Kobayashi, M., Miyazawa, M.: Tail asymptotics of the stationary distribution of a two dimensional reflecting random walk with unbounded upward jumps. Submitted for publication (2011)Google Scholar
- 16.Li, H., Zhao, Y.Q.: A kernel method for exact tail asymptotics: random walks in the quarter plane. Preprint (2011)Google Scholar
- 17.Markushevich, A.I.: Theory of Functions, vols. I, II and III, 2nd edn., trans. by R.A. Silverman, reprinted by American Mathematical Society, Providence, Rhode Island (1977)Google Scholar